MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222991
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during a tendon reattachment procedure on (b)(6) 2022, it was observed that the inserter handle and driver shaft on the fastin rc 5.0 w/ocord w/ndls device became disconnected, thus not allowing anchor to be advanced.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.Upon visual inspection, the device was received with the fastin anchor detached but still attached in the suture.The anchor slighly deformed to the left side, near the proximal part.The anchor sleeve was removed to verify the integrity of the metallic threads, they are in good condition, no structural damages could be observed.The cover handle was missing.A manufacturing record evaluation was performed for the finished device number: 8l17117, and no non-conformances were identified.According with the visual inspection result, this complaint can be confirmed.Based on the condition of the proximal part of the anchor, the possible root cause could be attributed when not inserter the clockwise until anchor is below the surface of the bone; or procedural variables, such handling of the device or product interaction during procedure.However, it cannot be conclusively affirmed.As per ifu: please align the anchor suture bridge with the slot in minimum anchor spacing is 5mm.Bone stock must be adequate to allow proper placement.The anchor is screwed directly into the bone without pre-drilling.Twist the fastin rc inserter clockwise until anchor is below the surface of the bone; two depth marks are provided on the shaft as a reference.The two longitudinal dashed lines at the distal end of the inserter indicate the position of the suture limbs as they are positioned through the distal suture eyelet of the anchor.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of 200 devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
FASTIN RC 5.0 W/OCORD W/NDLS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT MITEK
chemin blanc 38
le locle 04000
SZ   04000
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13921299
Report Number1221934-2022-00946
Device Sequence Number15013361
Product Code HWC
UDI-Device Identifier10886705008698
UDI-Public10886705008698
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number222991
Device Catalogue Number222991
Device Lot Number8L17117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/25/2022
04/11/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date03/28/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown